Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 184, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 24, 2000, 7:58 AM CDT for Madison County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 7:58 AM CDT (12:58 UTC)
- Expired
- May 24, 2000, 8:45 AM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Madison County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.0 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -637 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998 WUUS53 KLSX 241301 SVRSTL MOC123-241345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 758 AM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN SOUTHEAST MISSOURI * UNTIL 845 AM CDT * AT 758 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST SOUTHWEST OF FREDERICKTOWN..MOVING SOUTHEAST AT 50 MPH. * LOCATIONS THAT WILL BE AFFECTED... SACO BUCKHORN THIS IS A DANGEROUS STORM WINDS FROM A SEVERE THUNDERSTORM CAN PRODUCE DAMAGE SIMILAR TO THAT OF A TORNADO...AND VERY LARGE HAIL CAN CAUSE SERIOUS INJURY AND SEVERE PROPERTY DAMAGE. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS...AND STAY AWAY FROM WINDOWS SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3761 9056 3732 9055 3733 9016 3752 9031
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:15 AM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, May 24, 3:15 AM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 AM CDT WED MAY 24 2000 MODELS SEEM TO VERIFYING WELL AT 06Z AND GENERALLY FOLLOWED THE ETA FOR THIS FORECAST PACKAGE. 06Z SFC ANALYIS PLACED A FRONT FROM SRN IL INTO W CNTRL MO WITH A SECONDARY COLD FRONT FROM CNTRL IA BACK INTO NERN KS. SCT TSRA KEPT REDEVELOPING ALONG THE FRONT OVER THE FAR SRN PART OF THE CWFA LAST EVENING...BUT THIS TRENDED ENDED AS LOWER GATES OF THE BLM PROFILER INDICATE LOW LEVEL FLOW HAS BECOME PARALLEL WITH THE FRONT SINCE 06Z. ISOLD TSRA HAVE DEVELOPED IN THE PAST HALF HOUR OVER W CNTRL MO IN WEAK WARM AIR ADVECTION JUST NORTH OF THE FRONT. WILL HANDLE THIS WITH ISOLD WORDING THIS MORNING AS THE WAA SHOULD GRADUALLY DIMINISH AS 925 MB WINDS ALSO BECOME MORE PARELLEL TO FRONT. PLAN TO KEEP A CHC POP FOR TSRA IN SRN ZONES TODAY AS CAPES WILL BE CLOSE TO 2000 J/KG NEAR THE FRONT IN THAT AREA BY EARLY AFTERNOON. ELSEWHERE...THE SECONDARY FRONT WILL MOVE THROUGH MOST OF THE CWFA BY EARLY AFTERNOON. WHILE DRIER AIR WILL MOVE IN RIGHT BEHIND THE FRONT...COLD AIR ADVECTION WILL BE LAGGING. SATELLITE TRENDS SHOWING MID/HI LEVEL CLOUDS UPSTREAM... BUT SHOULD NOT BE ENOUGH TO PUT THE BRAKES ON THE STRONG MAY SUNSHINE. AS A RESULT WILL GO CLOSE TO THE WARM TEMP GUIDANCE TODAY. MID LEVEL SHORTWAVE TROF CURRENTLY OVER S CNTRL CANADA WILL RACE SEWD THRU THE MIDWEST BY THIS EVENING. BOTH THE ETA/NGM SHOWING SOME MID LEVEL MOISTURE THAT MAY ENOUGH FOR BKN CLOUDS TONIGHT OVER CNTRL AND SRN ZONES. WILL GO WITH COOLER FWC TEMP GUIDANCE N AND CLOSER TO FAN CNTRL AND S. PROXIMITY TO FRONT NEAR THE MO/AR BORDER WARRANT A CHC POP FOR TSRA OVER SRN ZONES AGAIN TONIGHT AND THURSDAY. FRONT WILL MOVE BACK NORTH THURSDAY NIGHT FRIDAY BRINGING NEXT CHC OF TSRA FOR THE ENTIRE AREA. FWC/FAN ARE IN REASONABLE AGREEMENT TOMORROW. .STL...NONE. BRITT
In the hours before
Local storm report, May 24, 6:15 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 AM COLUMBIA MO WIND DAMAGE
05/24/00 BOONE 3 TELEPHONE POLES
DOWNED JUST EAST
OF THE COLUMBIA
CITY LIMITS REPORTED
BY SHERIFF.
BRITTSpecial weather statement, May 24, 6:30 AM CDT, 1 hour 28 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 630 AM CDT WED MAY 24 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF SOUTHEAST MISSOURI FOR TODAY. THE AREA IS SOUTH OF A LINE FROM BOURBON IN CRAWFORD COUNTY TO SPARTA IN RANDOLPH COUNTY ILLINOIS. A COLD FRONT WILL BE PUSHING INTO SOUTHEAST MISSOURI DURING THE EARLY AFTERNOON. VERY UNSTABLE AND MOIST AIR WILL LIE ACROSS THIS REGION AHEAD OF THE FRONT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER DEVELOPMENTS FOR POSSIBLE SKYWARN ACTIVATION. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
Local storm report, May 24, 6:42 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT WED MAY 24 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 AM 5 NE OWENSVILLE MO WIND DAMAGE
05/24/00 GASCONADE LARGE TREE DOWNED AND
PARTIALLY BLOCKING HIGHWAY
28 JUST WEST OF U.S.
HIGHWAY 50. REPORTED BY
SHERIFF.
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:43 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 32 min |
| May 24, 5:24 AM CDT | Severe Thunderstorm Warning | LSX | Callaway | 36 min |
| May 24, 5:38 AM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 52 min |
| May 24, 7:01 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 59 min |
| May 24, 7:23 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 52 min |
| May 24, 7:47 AM CDT | Tornado Warning | LSX | Iron | 28 min |
| May 24, 8:12 AM CDT | Tornado Warning | LSX | Iron | 18 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.